Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Have fibromyalgia and recently had bad side effects from cipro. Prescribed Lyrica and Prednisone. Which one is more effective?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I have fibromyalgia and recently had bad side effects from Cipro. One doctor wants to give me Lyrica, and another wants to keep my on lose dose Prednisone for a couple of months. Which will be the most effective in helping with the side effects of the Cipro and treat the Fibro, too
Posted Sat, 28 Sep 2013 in Medicines and Side Effects
Answered by Dr. Lohit K 57 minutes later
Brief Answer:
Both drugs have effects. Prednisolone useful in both

Detailed Answer:

Hi, Thanks for the query. I can understand your concern.

First, I would like to explain the use of both drugs in your case.

A. The prednisone will help in reducing the drug related any allergic reaction. Now the problem is due to tendonitis and the effect of drug on tendons and muscle. So this will have minimal effect at this stage, but can help you in preventing inflammation and in reducing pain due to fibromyalgia. There won't be any problem in continuing it.

B. The other drug is Lyrica which will act as a neuro protective agent and also help in nerve regeneration. This will help in treating the symptoms of fibromyalgia but has no direct effect in the management of ciprofloxacin side effects.

Since both act in different way, and both have its usefulness here I advice you to continue both the drug for a month and can later taper and stop prednisolone with advice from your doctor.

Never take any quinolone group of drugs.

For now, drink plenty of water as the toxic substances released at the tendon or muscle site need to be removed. Keep monitoring serum creatinine levels. Don't do any strenuous exercises or lifting heavy objects but can do only mild exercises now.

Hope this answered your query. Feel free to ask if any related query and I will be glad to answer them..

Wish you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor